Quantcast

Alkaline phosphates


#1

I just had bloodwork done and my alkaline phosphates are very high. Does anybody know if that would cause a rash that looks like a sunburn over my stomach area and my legs. I feel like my body is burning from the inside to the outside. This is also very itchy and painful Any answers?? HELP


#2

Barbie,

When i was diagnosed my Alk Phos levels were a little over 900, but I had no corresponding rash. Could be simply the bile build up causing the itching, which could also be causing a reaction. I'd ask your doc about some sort of anti-inflammitory (like prednisone). Never good to be on them, but could help with the itching and alk phos levels.


#3

Barbie - How high are your readings? Mine are also pretty high yet I have not had a rash like you describe. I tend to agree with David on Prednisone as an anti-inflammatory.

Best wishes, Stephen


#4

Itching, rash and pain probably more related to elevated bilirubin count that often occurs with PSC. All elevated blood reading caused by the blockage of the bile ducts. Take benadryl over the counter until you can see your doctor. You may need a procedure to open your blocked bile ducts (ERCP with duct expansion).

After I had my ERCP and duct expansion, my blood work returned to normal. I am just taking aspirin (anti-inflammatory) and benedryl (anti-allergy) and my blood work has been normal for nine months. I hope you have success in getting relief.


#5

my bilirubin was fine as my other counts. only my alkaline phosphates were high. my doc just called in a prescription high dose cortisone cream for me to try.I had a ercp 2 weeks ago and they cut a slit in the bile duct. I have tryed benadrly, calamine lotion, cocutnut oil, and no relief. I wonder if the anxiety has anything to do with this painful burn? I am waiting to get on a livertransplant list at Mass General. I know i have along wait and getting much sicker before this will happen.


#6



David Feldman said:

Barbie,

When i was diagnosed my Alk Phos levels were a little over 900, but I had no corresponding rash. Could be simply the bile build up causing the itching, which could also be causing a reaction. I'd ask your doc about some sort of anti-inflammitory (like prednisone). Never good to be on them, but could help with the itching and alk phos levels.


#7



Barbie said:



David Feldman said:

Barbie,

When i was diagnosed my Alk Phos levels were a little over 900, but I had no corresponding rash. Could be simply the bile build up causing the itching, which could also be causing a reaction. I'd ask your doc about some sort of anti-inflammitory (like prednisone). Never good to be on them, but could help with the itching and alk phos levels.


#8

David, i just read your post, and i am also at the Mass General now. I just saw Dr. Hurtle on Weds. and went through the screening for a transplant. We both are Bostonians.


#9

Barbie,

I noticed that, as well. I see Ray Chung at GI Associates. He's been great about experimenting with immuno-suppressants and that's helped me alot. That said, my MELD score is fairly low and my symptoms aren't as advanced as yours.

Barbie said:

David, i just read your post, and i am also at the Mass General now. I just saw Dr. Hurtle on Weds. and went through the screening for a transplant. We both are Bostonians.


#10

I think you should consult with both a pharmacist and your doctor (hepatologist?) who ordered the lab work. The rash sounds like a drug reaction. But it could also very well be from the high alk phos level. And other functions tested. Learn to read your lab results by googling liver function tests, or by the name of the test, etc. You can also ask your doctor or his or her nurse or PA for what to look for. There are many measurements to look at. And your doctor will have particular ones that they value over others. But I would definitely check out that rash as soon as possible.


#11

I found out that itching has something to do with bilirubin, but not everything. If it is bad, you have to take something that will contain receptors for certain chemicals found in those who itch. It's not a simple slam-dunk. Apparently, the itching is caused by the amount of damage to bile ducts. I don't completely understand it, but you should talk more with your doc to have them explain it to you. I always like to know why! And sometimes they don't always know. Having PSC is a bit like participating in a cruel science experiment - heard that from a fellow sufferer, and feel it is apt.


#12

I was suggesting benadryl tablets. But maybe that won't work for you either, because I would have expected a little relief from benadryl cream. At least it sounds like you are at a good medical center.

Barbie said:

my bilirubin was fine as my other counts. only my alkaline phosphates were high. my doc just called in a prescription high dose cortisone cream for me to try.I had a ercp 2 weeks ago and they cut a slit in the bile duct. I have tryed benadrly, calamine lotion, cocutnut oil, and no relief. I wonder if the anxiety has anything to do with this painful burn? I am waiting to get on a livertransplant list at Mass General. I know i have along wait and getting much sicker before this will happen.


#13

Hmmmmm HAY BARBIE

It could be anything. Something wants out and I personally think rashes and the sort are great...get them out and move on. I don't like to stop it because it can turn internal. However, there are degrees. You could look up toxic shock syndrome...lots of stuff. Have you been ill with a fever and this is a result? Have you been in the bushes? Bug bites?

Personally, I would take a couple of Benedryl pills and go to sleep. Nonetheless, depending on what OTHER symptoms, maybe you need to get it checked out.

Mona


#14

I'm new, but I had the same thing a few weeks ago, and it seemed to correlate with my attack, I had patched of red blotchy rash on my lower legs and around my ankles and on the back of my legs. Itched like the dickens!


#15

Barbie,

Do call your doctor about this. Any kind of rash needs to be seen. And perhaps there is something that you can be given to relieve your symptoms. But most important, call your doctor's office as soon as possible.

dana


#16

Barbie, is the reaction in the area where a needle was used? The only references I can find don't describe what could cause it except an allergic reaction. The one repeated piece of information is that you should contact your doctor with this rash info ASAP as it could indicate problems with blood clot formation.

I wish I knew more to help put your mind at ease, Hon... Just try to breathe, remain calm, form a plan, and get on it!


#17

I have the same thing right now. Lower legs pale pink rash and VERY itchy!!! Anyone ever find a cause?